Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Oscillation criteria for nonlinear second-order differential equations with damping

  • 38 Accesses

  • 2 Citations

Some new oscillation criteria are given for general nonlinear second-order ordinary differential equations with damping of the form x″+ p ( t ) x′+ q ( t ) f ( x ) = 0, where f is monotone or nonmonotone. Our results generalize and extend some earlier results of Deng.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    R. P. Agarwal and S. R. Grace, “Second-order nonlinear forced oscillations,” Dynam. Syst. Appl., 10, 455–464 (2001).

  2. 2.

    J. Deng, “Oscillation criteria for second-order linear differential equations,” J. Math. Anal. Appl., 271, 283–287 (2002).

  3. 3.

    A. Elbert, “Oscillation/nonoscillation criteria for linear second-order differential equations,” J. Math. Anal. Appl., 226, 207–219 (1998).

  4. 4.

    E. Hille, “Nonoscillation theorems,” Trans. Amer. Math. Soc., 64, 234–252 (1948).

  5. 5.

    C. Huang, “Oscillation and nonoscillation for second-order linear differential equations,” J. Math. Anal. Appl., 210, 712–723 (1997).

  6. 6.

    X. H. Tang, J. S. Yu, and D. H. Peng, “Oscillation and nonoscillation of neutral difference equations with positive and negative coefficients,” Comput. Math. Appl., 39, 169–181 (2000).

  7. 7.

    J. S. W. Wong, “On Kamenev-type oscillation theorems for second-order differential equations with damping,” J. Math. Anal. Appl., 258, 244–257 (2001).

  8. 8.

    X. Yang, “A note on ‘Oscillation and nonoscillation for second-order linear differential equations,’” J. Math. Anal. Appl., 238, 587–590 (1999).

  9. 9.

    X. Yang, “Oscillation criterion for a class of quasilinear differential equations,” Appl. Math. Comput., 153, 225–229 (2004).

Download references

Author information

Correspondence to D. Çakmak.

Additional information

Published in Ukrains’kyi Matematychnyi Zhurnal, Vol. 60, No. 5, pp. 694–700, May, 2008.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Çakmak, D. Oscillation criteria for nonlinear second-order differential equations with damping. Ukr Math J 60, 799–809 (2008). https://doi.org/10.1007/s11253-008-0088-6

Download citation

Keywords

  • Nonoscillatory Solution
  • Oscillation Criterion
  • Latory Behavior
  • Unbounded Solution
  • Oscillation Theorem